Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Had thrush for taking prevpac, given diflucan and dexilant for acid reflux. Had sore throat, itchy eyes. Suggest?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Yes I went to my pcp o. Aug 15 th he stated I had midl case of thrush for taking prevpac which I completed two weeks prior. Hr rx diflucan 150 x 7 days he has started me in dexilant for my uncontrolled acid reflux.
My mouth did not hurt and I did not notice any white patches. 4 days into to both medication that I took at the same time my mouth and to gue were on fire. I stopped the dexilant ANC cont the diflucan for 3 more days .no I portents so was given second rx diflucan 100mg this time with ,leading dose of 200 x 14 d on aug 26th
I looked at my throat with dental mirro and flash light and the very back of my tongue def looks like thrush.
It is day 4 of second round of diflucan the white spots seem to be clearing somewhat but my mouth hurts feel like I have cotton stuck in throat terribly tired and eyes itchy and glassy and inside if nose itching . Could this be from the diflucan I did not feel this way the first time I took it.i want to stop taking and switch to swish and swallow nystatin
Posted Wed, 18 Sep 2013 in Ear, Nose and Throat Problems
Answered by Dr. Nsah Bernard 2 hours later
Brief Answer:
symptoms are amongst the adverse effects

Detailed Answer:

Thanks for posting,

The symptoms of tiredness, eyes itchy, sore throat etc seems to be similar to the symptoms strongly associated to side effects of diflucan (fluconazole) and there is a minor interaction between diflucan and dexilant (dexlansoprazole) which I am unable to tell the extend of it affecting you (i.e which symptoms might present if they both interact). Fluconazole (diflucan) could entirely be responsible for your symptoms. You can take OTC antihistamine medications such as chlopheniramine or oral corticosteroid in order to counter act the effect of diflucan and if no improvement, you may then switch to another type of medication that can actually give you same treatment benefit but little side effects such as nystatin.
How ever, at this stage, if the symptoms are in fact related to an adverse effect, then they are considered serious and you should call your doctor immediately.
You will need to allow you doctor to have a look on your thrush and decide whether or not it has cleared off. There are mouth wash solutions (containing antifungal) that can also help clear off throat (and it acts locally in the mouth so possibility of side effects minimized).

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor